Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 129, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Sep 26, 2006, 2:51 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2006, 2:51 AM HST (12:51 UTC)
- Expired
- Sep 26, 2006, 5:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 0.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 261256 FFWHFO HIC003-261545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 251 AM HST TUE SEP 26 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 545 AM HST * AT 241 AM HST...RADAR SHOWED HEAVY RAIN ALONG THE WINDWARD SLOPES OF THE KOOLAU RANGE. THE HEAVIEST SHOWERS WERE BETWEEN PUNALUU AND HAUULA. KALUANUI STREAM IN SACRED FALLS PARK HAS RISEN OVER 4 FEET IN THE PAST 2 HOURS. ADDITIONAL MODERATE TO HEAVY SHOWERS WERE ALSO AFFECTING UPPER MANOA VALLEY AND POLICE REPORTED ELEVATED WATER LEVELS ON MANOA STREAM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...PUNALUU...HAUULA...WAIKANE...KANEOHE...MAUNAWILI AND MANOA. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 545 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2127 15781 2132 15767 2176 15798 2165 15810 $$ KODAMA
1 follow-up statement
000 WGHW70 PHFO 261416 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 405 AM HST TUE SEP 26 2006 HIC003-261545- OAHU IN HONOLULU COUNTY- 405 AM HST TUE SEP 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 545 AM HST... HEAVY SHOWERS CONTINUE OVER PORTIONS OF THE KOOLAU RANGE WITH THE MOST INTENSE AREAS NEAR KANEOHE AND AHUIMANU. AT 0400 HST...THE WILSON TUNNEL RAIN GAGE RECORDED 0.83 INCHES IN 15-MINUTES AND SEVERAL GAGES IN NUUANU...LULUKU AND WAIHEE RECORDED 1 TO 2 INCH PER HOUR RAIN RATES. KALUANUI STREAM IN SACRED FALLS PARK HAS SUBSIDED A BIT BUT STILL REMAINS 3 FEET ABOVE BASE FLOW LEVELS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...PUNALUU...HAUULA...WAIKANE...KANEOHE...MAUNAWILI AND MANOA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T DROWN. ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. DO NOT CAMP NEAR STREAMS OR OTHER AREAS SUBJECT TO FLOODING. THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 545 AM HST IF FLASH FLOODING CONDITIONS PERSIST. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR HONOLULU COUNTY. LAT...LON 2127 15781 2132 15767 2176 15798 2165 15810 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 9:55 PM HST, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 25, 9:55 PM HST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 955 PM HST MON SEP 25 2006 CORRECTED TO INCLUDE THE WORD DISCUSSION .SYNOPSIS... TRADE WINDS WILL RULE THE HAWAIIAN ISLANDS THROUGH THE REST OF THE WEEK. THE CURRENT LIGHT TRADES WILL PICK UP A NOTCH WEDNESDAY AND PERSIST INTO THE WEEKEND. A WEAK TROUGH OF LOW PRESSURE AT THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL ENHANCE SOME OF THE SHOWERS ACROSS THE STATE FOR THE NEXT COUPLE OF DAYS. && .DISCUSSION... MAJORITY OF THE MODELS AGREE ON TROUGHING OVER THE MAIN HAWAIIAN ISLANDS THROUGH THURSDAY FOLLOWED BY A MODERATE TRADE WIND REGIME INTO THE EARLY PART OF THE WEEKEND. MOISTURE REMAINS MARGINAL IN AMOUNT EXCEPT FOR THE BIG ISLAND. THE DEPTH OF THE MOISTURE WILL BE SHALLOW AS WELL ACROSS THE SMALLER ISLANDS WHERE IT IS CONFINED TO ONLY WITHIN 10 THOUSAND FEET. WITH LIGHT TRADES...EXPECT AFTERNOON CLOUDS TO FORM OVER LAND AREAS...AND THERE JUST MIGHT BE A HEAVY SHOWER OR TWO. THE BEST DYNAMICS IS TOMORROW...TUESDAY...OVER KAUAI AND OAHU WITH LIFTED INDICES OF MINUS 2 TO 4 AS PER GFS. THE BIG ISLAND ON THE OTHER HAND HAS THE MOISTURE AND DEPT BUT NOT MUCH SO THE DYNAMICS. CURRENT FORECAST PACKAGE FOR THE BIG ISLAND LOOKS FINE INTO TUESDAY...THAT IS WITH THUNDERSTORM IN THE FORECAST. CURRENTLY...THERE IS AN ISOLATED THUNDERSTORM IN HILO BAY...AND SOME SCATTERED SHOWERS ALONG THE KAU COAST. ELSEWHERE...SCATTERED SHOWERS ARE PRESENT OVER ON EAST MAUI IN THE HANA AREA. SHOWERS ARE RATHER SPOTTY ELSEWHERE OVER THE WINDWARD AND MOUNTAIN AREAS OF KAUAI AND OAHU. && .MARINE... THE REMNANTS OF FORMER HURRICANE YAGI IS EXPECTED TO STRENGTHEN TO HURRICANE FORCE IN THE NEXT 12 HOURS AS IT PASSES WELL NORTH OF THE HAWAIIAN ISLANDS. WAVE MODEL SUGGEST A SWELL FROM YAGI TO REACH THE HAWAIIAN ISLANDS FRIDAY WITH SURF HEIGHTS NEAR ADVISORY LEVELS FOR THE NORTH AND WEST FACING SHORES. .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:15 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Sep 26, 3:41 AM HST | Flash Flood Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 24 hr |
| Sep 26, 5:35 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.